Hail, Sarpy
- When
- April 30, 8:34 PM CST
- Where
- Sarpy County, Bellevue
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.117, -95.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 30, 1:25 PM CST, 7 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 225 PM CDT MON APR 30 2001 RADAR AND LIGHTNING DATA SHOWING DVLPMNT OF SHOWERS AND TSTMS PTNS SE NEB AND WRN IA ALONG WITH CNTRL AND ERN SD. THIS ALONG WITH FACT GOES SOUNDER DATA INDICATING DECREASING LIS...INCREASE IN CAPE AND GENERALLY WEAK CIN IN AREA OF BETTER AFTN INSOLATION ACROSS NE INTO S CNTRL NEB...ILL ADD A CHANCE FOR THUNDERSTORMS NERN NEB TNGT AND RETAIN CHANCE ELSEWHERE AS SURFACE TROF INTO AREA AND WEAK SHORTWAVE AND ASSOCIATED THERMAL TROF MOVES ACROSS CNTRL PLAINS. FEEL MAIN RISK WILL BE MAINLY BEORE MIDNIGHT. ON TUE AVN AND ETA MODELS CONSISTENT IN MOVING A VIGOROUS SHORTWAVE ACROSS NRN PLAINS AND SRN CANADA. INITIAL AFFECT WILL TO BE A DEVELOP INCREASING S AND SWLY LOW LEVEL WINDS AND STRONG WAA LATE TNGT INTO MIDDAY TUE. HOWEVER DURING ERLY AFTN A STRONG CDFNT WILL ENTER NW PTN FCST AREA AND THEN PUSH SWD ACROSS REST OF AREA LATER TUE AFTN THRU TUE NIGHT. AIR MASS VCNTY FNT MAY HAVE SUFFICIENT CIN TO SUPPRESS CONVECTION NW PTN FCST AREA EARLY AFTN. HOWEVER RAPID DEVELOPMENT APPEARS GOOD BET ACROSS W CNTRL IA INTO E CNTRL AND SE NEB LATER IN AFTN WITH STRONG CONVERGENCE ALONG FRONT AS CAP WEAKENS. WITH CONTINUED STRONG LOW LEVEL MOISTURE FLUX CONVERGENCE ...AREAS OF HEAVY RAIN APPEAR POSSIBLE PORTIONS OF SE NEB INTO SW IA TUE NIGHT INTO EARLY WED AS FNT MOVES SWD. COOLER AND DRIER AIR WILL TRY TO DEEPEN BEHIND FNT WED AND WED NIGHT. HOWEVER WITH FNT TENDING TO STALL ACROSS N CNTRL MO ACROSS NE AND S CNTRL KS ALONG WITH UPPER DISTURBANCES AND MID LEVEL OVERRUNNING ASSOCIATED WITH UPPER LOW SETTLING INTO THE SW U.S... WILL NEED POPS WED AND WED NIGHT ESPCLY ACROSS SE NEB AND SW IA. HOWEVER ACTIVITY COULD WORK INTO AND ALSO BECOME MORE WIDESPREAD INTO NERN NEB BY 12Z THU IF AVN CORRECT.INCREASING LOW LEVEL CONVERGENCE AND OVERRUNNING INTO BOUNDARY. EXTENDED LOOKS UNSETTLED AT LEAST THRU START OF WEEKEND WITH SOUTHWEST UPPER LOW GRADUALLY MOVING EWD AND BUNDARY HUNG UP ACROSS AREA. .OMA...NONE. WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT MON APR 30 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. WEAK LOW PRESSURE OVER NORTHEAST NEBRASKA AND A WEAK SURFACE FRONT EXTENDING FROM THE LOW INTO SOUTHEAST NEBRASKA COULD TRIGGER THUNDERSTORMS ACTIVITY ACROSS THE AREA THIS EVENING. THE FRONT AND LOW PRESSURE ARE FORECAST TO WEAKEN EVEN FURTHER TONIGHT...AS THE LOW LEVEL FLOW BECOMES SOUTHWEST IN ADVANCE OF ANOTHER FRONT THAT WILL PUSH ACROSS THE REGION ON TUESDAY. WITH CONDITIONS A LITTLE MORE UNSTABLE THAN THE LAST FEW DAYS... CONVERGENCE ALONG THE BOUNDARY COULD CAUSE ANY THUNDERSTORMS THAT DEVELOP TO BECOME SEVERE THIS EVENING. THE THUNDERSTORM ACTIVITY WILL ALSO BE AIDED BY AN UPPER LEVEL DISTURBANCE THAT WILL TRACK ACROSS THE AREA THROUGH MID EVENING HELPING TO STEEPEN LAPSE RATES. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH GUSTY WINDS ARE ALSO POSSIBLE. THE SEVERE WEATHER THREAT SHOULD END OR SHIFT OUT OF THE AREA BY LATE EVENING AS CONDITIONS STABILIZE WITH LOSS OF HEATING AND AS THE FRONT AND LOW LEVEL MOISTURE CONVERGENCE WEAKEN. CHERMOK
The Omaha radar (KOAX), 45 km away, was scanning. The volume nearest the first event began at 02:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239635.